Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 83, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 9, 2008, 5:19 PM EDT for Wayne County, North Carolina. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2008, 5:19 PM EDT (21:19 UTC)
- Expired
- Sep 9, 2008, 7:15 PM EDT
- In force
- 116 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 57 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 5:50 PM EDT | FLASH FLOOD | 4 Ssw Nahunta, NC | A PORTION OF HWY 70 NEAR COMMUNITY DR CLOSED DUE TO HIGH WATER. ALSO...HIGH WATER HAS CLOSED PART OF SPENCE AVE IN GOLDSBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2339 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 092119
FFWRAH
NCC191-092315-
/O.NEW.KRAH.FF.W.0083.080909T2119Z-080909T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT TUE SEP 9 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER GOLDSBORO. THUNDERSTORMS
WERE TRAINING FROM SOUTHWEST TO NORTHEAST ACROSS THE CITY.
RADAR ESTIMATED RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WILL
OCCUR. IN ADDITION... A LOCAL SPOTTER LOCATED 1.3 MILES NORTHEAST OF
DOWNTOWN GOLDSBORO REPORTED 1.23 INCHES OF RAIN IN 30 MINUTES.
* LOCATIONS THREATENED WITH FLOODING INCLUDE GOLDSBORO AND WALNUT
CREEK.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
LAT...LON 3536 7780 3535 7782 3516 7784 3515 7790
3518 7801 3517 7811 3518 7816 3520 7817
3523 7827 3528 7830 3532 7826 3531 7824
3534 7821 3535 7816 3542 7815 3547 7811
3554 7782 3542 7782
$$
PWB2 follow-up statements
000
WGUS72 KRAH 092157
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT TUE SEP 9 2008
NCC191-092315-
/O.CON.KRAH.FF.W.0083.000000T0000Z-080909T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE NC-
557 PM EDT TUE SEP 9 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR WAYNE
COUNTY...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
THUNDERSTORMS WITH VERY HEAVY RAIN WERE FINALLY PUSHING OUT OF THE
GOLDSBORO AREA. NATIONAL WEATHER SERVICE RADAR ESTIMATED THAT
BETWEEN 2.5 AND 3 INCHES OF RAIN FELL IN GOLDSBORO BETWEEN 430 PM
AND 550 PM. FLOODING HAS BEEN REPORTED IN GOLDSBORO INCLUDING
HIGHWAY 70 AT COMMUNITY DRIVE... AND ALONG SPENCE AVENUE.
EVEN THOUGH THE THUNDERSTORMS HAVE MOVED EAST OF THE CITY... FLASH
FLOODING OF CREEKS AND STREAMS WILL CONTINUE FOR ANOTHER HOUR OR SO.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALNUT CREEK
AND GOLDSBORO
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3536 7780 3535 7782 3516 7784 3515 7790
3518 7801 3517 7811 3518 7816 3520 7817
3523 7827 3528 7830 3532 7826 3531 7824
3534 7821 3535 7816 3542 7815 3547 7811
3554 7782 3542 7782
$$
BADGETT000
WGUS72 KRAH 092314
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT TUE SEP 9 2008
NCC191-092321-
/O.EXP.KRAH.FF.W.0083.000000T0000Z-080909T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE NC-
714 PM EDT TUE SEP 9 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM EDT FOR WAYNE
COUNTY...
THE THUNDERSTORMS WITH THE VERY HEAVY RAIN MOVED OUT OF GOLDSBORO
AROUND 630 PM. THE THREAT OF FLASH FLOODING HAS ENDED AND THE FLASH
FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 715 PM.
MINOR FLOODING WILL CONTINUE THROUGH AROUND 800 PM... ALONG AREA
CREEKS AND STREAMS. MOTORISTS ARE URGED TO TURN AROUND... WHEN
ENCOUNTERING WATER OF UNKNOWN DEPTH.
LAT...LON 3536 7780 3535 7782 3516 7784 3515 7790
3518 7801 3517 7811 3518 7816 3520 7817
3523 7827 3528 7830 3532 7826 3531 7824
3534 7821 3535 7816 3542 7815 3547 7811
3554 7782 3542 7782
$$
PWBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 2:38 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 9, 2:38 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 238 PM EDT TUE SEP 9 2008 .SYNOPSIS... A WARM AND HUMID AIR MASS WILL HOLD OVER THE AREA THROUGH TONIGHT. A BACKDOOR COLD FRONT WILL DROP SOUTHWARD THROUGH THE AREA EARLY WEDNESDAY MORNING...THEN A COOL AND DAMP HIGH PRESSURE AREA WILL PUSH IN FROM THE NORTH FOR WEDNESDAY THROUGH THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM TUESDAY... SFC ANALYSIS THIS AFTERNOON SHOWED A COLD FRONT STRETCHING FROM NEW ENGLAND SOUTHWEST THROUGH THE OH/TN VALLEYS. A PRE-FRONTAL TROUGH WAS LOCATED OVER THE MID-ATLANTIC...EXTENDING SOUTH THROUGH PA/MD INTO VA. 1019 MB HIGH PRESSURE WAS LOCATED OVER EASTERN NC. DEWPOINTS ACROSS CENTRAL NC WERE IN THE LOWER 70S. ALOFT...12Z RAOB DATA SHOWED A LONGWAVE TROUGH EXTENDING FROM CANADA SOUTH THROUGH THE GREAT LAKES INTO THE OHIO VALLEY. A SHORTWAVE AT 500MB WAS LOCATED OVER SOUTHWEST VA AND WV. TODAY: ALTHOUGH MOSTLY CLOUDY SKIES CONTINUE THIS AFTERNOON... ENOUGH SUNSHINE SHOULD BREAK THROUGH TO ALLOW TEMPS TO RISE INTO THE MID TO UPPER 80S...ALTHOUGH A FEW LOCATIONS IN THE NORTH/NW MAY BARELY MAKE IT INTO THE LOWER/MID 80S. AS FAR AS LIFT IS CONCERNED TODAY...THE WEAK PRE-FRONTAL TROUGH WILL PROVIDE SOME WEAK/SHALLOW CONVERGENCE THIS AFTERNOON ACROSS CENTRAL NC...ALTHOUGH THE BEST CONVERGENCE (EXTENDING UP THROUGH 925 MB) IS EXPECTED TO BE IN THE MOUNTAINS/FOOTHILLS AND FAR WESTERN PIEDMONT. ALOFT...BOTH THE GFS/NAM SHOW A JET MAX AT 250MB MOVING INTO WV/VA LATER THIS AFTERNOON...WITH DECENT UPPER LEVEL DIVERGENCE IN THE ENTRANCE REGION OVER THE NC MOUNTAINS/FOOTHILLS INTO THE FAR WESTERN PIEDMONT AND ACROSS FAR NORTHERN NC INTO VA. THERMODYNAMICALLY SPEAKING...THE 12Z GSO SOUNDING MODIFIED FOR 88/71 GIVES SBCAPES OF AROUND 3500 J/KG AND MLCAPES OF AROUND 1500-2000 J/KG TODAY...FAIRLY IMPRESSIVE. ALTHOUGH THE BEST UPPER SUPPORT WILL GENERALLY BE NORTH OF THE AREA...AND ALTHOUGH OUR LOW LEVEL LIFT WILL BE ON THE WEAKER SIDE...THE ATMOSPHERE SHOULD BE QUITE UNSTABLE...AND WILL THEREFORE SHOW AT LEAST 50% POPS ACROSS THE AREA...WITH LIKELY (60%) IN THE WESTERN PIEDMONT AND NEAR THE NC/VA BORDER WHERE UPPER SUPPORT SHOULD BE BETTER. SEVERE THREAT: SHEAR PARAMETERS LOOK A LITTLE BETTER FOR THIS AFTERNOON THAN YESTERDAYS MODEL RUNS WERE SHOWING...WITH FCST SOUNDINGS SHOWING UP TO 40KT FLOW AT 500MB...AND AROUND 30KT FLOW AT 700 MB. ALSO...SINCE THE NAM/GFS ARE SHOWING DECENT UPPER LEVEL DIVERGENCE EXTENDING INTO THE WESTERN PIEDMONT AND NORTHERN NC LATER THIS AFTERNOON...AND SINCE THE ATMOSPHERE SHOULD BE QUITE UNSTABLE...IT IS DEFINITELY POSSIBLE THAT WE COULD SEE AN ORGANIZED SEVERE WEATHER THREAT IN THE FORM OF MULTICELL CONVECTION. LATEST SPC OUTLOOK HAS CENTRAL NC IN A SLIGHT RISK. PRIMARY THREAT THIS AFTERNOON WILL BE SEVERE DOWNBURSTS UP TO 70 MPH...AND HAIL UP TO THE SIZE OF QUARTERS/GOLF BALLS (WBZ HEIGHTS PROGGED IN THE 8-10 KFT RANGE). TONIGHT: THE COLD FRONT EXTENDING EAST INTO THE NORTHERN MID-ATLANTIC WILL DROP SOUTH TOWARD THE AREA AS A BACKDOOR FRONT BEGINNING LATE TONIGHT AS HIGH PRESSURE BUILDS INTO THE OH VALLEY AND LOWER GREAT LAKES BY 12Z WED...WITH A RIDGE AXIS EXTENDING SOUTH INTO THE MID-ATLANTIC. THE BACKDOOR FRONT SHOULD BE LOCATED NEAR THE VA/NC BORDER BY SUNRISE WED. PWAT VALUES ARE EXPECTED TO CLIMB UP TO AROUND 2 AHEAD OF THE FRONT. THE JET MAX MOVING INTO WV/VA LATER THIS AFTERNOON SHOULD CONTINUE MOVING TOWARD THE DELMARVA THROUGH TONIGHT...WITH CENTRAL NC (PARTICULARLY NORTHERN PORTIONS) IN AN ENTRANCE REGION THROUGH AT LEAST 06Z. THESE FACTORS POINT TOWARD INCREASED CHANCES FOR RAIN OVERNIGHT. THERE ARE MITIGATING FACTORS...HOWEVER...SUCH AS THE LACK OF A STRONG/MOIST H85 INFLOW AND ASSOC WEAK ISENTROPIC LIFT...WHICH...IF PRESENT...WOULD MAKE ME FEEL BETTER ABOUT SHOWING CATEGORICAL POPS. GIVEN THE OTHER SUPPORTING FACTORS...THOUGH...CATEGORICAL POPS SEEM REASONABLE...WE MAY JUST SEE LESS PRECIP OVERALL THAN IF WE HAD A STRONG/MOIST H85 INFLOW. WILL SHOW CATEGORICAL POPS (80%) BEGINNING IN THE NORTH TONIGHT...AND EXTENDING SOUTH THROUGH THE ENTIRE AREA BY SUNRISE WED. EXPECT AROUND A QUARTER TO HALF INCH DURING THE OVERNIGHT PERIOD...WITH LOCALLY HIGHER AMOUNTS. ISOLD THUNDER CANNOT BE RULED OUT ACROSS THE ENTIRE AREA WITH SOUNDINGS SHOWING SUFFICIENT ELEVATED INSTABILITY AHEAD OF THE FRONT. WITH OVERCAST SKIES AND PERIODS OF PRECIP...WILL SHOW FAIRLY HOMOGENEOUS LOWS RANGING FROM 69F IN THE NORTH TO 73F IN THE FAR SOUTH. -VINCENT && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 230 PM TUESDAY... THROUGH WEDNESDAY: A FAIRLY POTENT YET RELATIVELY BRIEF CLASSICAL COLD AIR DAMMING EVENT STILL APPEARS IMMINENT. THE BACKDOOR FRONT SHOULD HEAD STEADILY SOUTHWARD THROUGH CENTRAL NC THROUGH THE MORNING... PROPELLED BY A CHILLY SURFACE HIGH THAT IS ROUGHLY 1029 MB AT ITS CENTER AND IS SUPPORTED BY CONFLUENT FLOW ALOFT. HIGH TEMPERATURES...EXPECTED TO RANGE FROM NEAR 70 NORTH TO NEAR 80 FAR SOUTH...ARE LIKELY TO BE REACHED EARLY IN THE DAY OVER MOST OF THE AREA...WITH READINGS NEARLY STEADY THROUGH THE AFTERNOON ESPECIALLY ACROSS THE NORTHERN CWA. SUPPORT FOR ONGOING PRECIP OVER CENTRAL NC LOOKS TO DIMINISH DURING THE DAY. AS THE UPPER JET SLOWLY DEPARTS... THE LIFT CONTRIBUTION BY UPPER DIVERGENCE IN ITS RIGHT ENTRANCE REGION WILL WANE...AND THE MODELS INDICATE VERY WEAK ISENTROPIC UPGLIDE AS THE 850-925 MB WINDS REMAIN LIGHT. SHORTWAVE ENERGY IS QUITE DIFFICULT TO TRACK IN THIS SORT OF PATTERN BUT THE NAM/GFS INDICATE THAT THIS TOO SHOULD SHEAR OUT AND WEAKEN OVER THE MIDATLANTIC REGION. WILL CONTINUE CURRENT TREND OF SLOWLY DECREASING POPS NE TO SW BY AFTERNOON/EVENING...BUT STILL GOING NO LOWER THAN CHANCE POPS. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT: CONFIDENCE IN THE FORECAST DETAILS HERE IS BELOW NORMAL. THE MEAN MID LEVEL TROUGH JUST OFF THE NEW ENGLAND/NOVA SCOTIA COAST CONTINUES A STEADY EASTWARD PROGRESSION...LEADING TO SLOW BUT STEADY MID LEVEL HEIGHT RISES OVER NC. ACCORDINGLY...THE SURFACE HIGH... WHICH SHOULD MAX OUT IN STRENGTH NEAR 1030 MB WEDNESDAY NIGHT... LOSES THIS UPPER SUPPORT AND THUS WEAKENS AS IT MOVES OFF THE COAST BY LATE THURSDAY. BUT AS IS OFTEN THE CASE WITH THESE DAMMING EVENTS...THE COOL STABLE SURFACE-BASED POOL WILL BE DIFFICULT TO DISLODGE IMMEDIATELY...THUS WITH MOISTURE REMAINING HIGH THROUGH THE COLUMN WITH ABUNDANT CLOUD COVER TO LIMIT INSOLATION...EXPECT THE WEDGE REGIME TO HOLD FIRM OVER MOST OF THE PIEDMONT THROUGH THURSDAY NIGHT. WITH THE GFS SHOWING WEAK ISENTROPIC UPGLIDE PERSISTING... HAVE HELD ONTO LOW-END CHANCE POPS...A BIT HIGHER SOUTH AND WEST. HAVE CUT BACK THURSDAY HIGHS TO 71-79 WHICH IS A LEAN TOWARD SREF HIGHS AND FOLLOWS THE TRENDS OF RECENT STATISTICAL GUIDANCE. FRIDAY: THERE SHOULD BE ENOUGH VERTICAL MIXING AND HORIZONTAL COOL POOL DRAINAGE TO FINALLY DISSIPATE THE RESIDUAL WEDGE AIR MASS BY FRIDAY. BUT MOISTURE IS EXPECTED TO REMAIN HIGH WITH THE GFS SHOWING PRECIPITABLE WATER STILL WELL ABOVE 2.2 INCHES AND WITH DEEP MOISTURE NOTED ON THE ECMWF. WILL GO WITH 40-50% CHANCES WITH CONTINUED HIGH CLOUD COVER. WITH STEADILY RISING LOW LEVEL THICKNESSES...TEMPERATURES SHOULD START TO APPROACH NORMALS ONCE AGAIN...81-85 FOR HIGHS. -GIH && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... AS OF 230 PM TUESDAY... UPPER LEVEL HIGH PRESSURE PERSISTS OVER THE SOUTHEAST UNITED STATES INTO SUNDAY NIGHT BEFORE WEAKENING AND EDGING INTO THE ATLANTIC MONDAY. WILL KEEP THUNDERSTORM CHANCES SMALL AND MAINLY CONFINED TO AFTERNOON AND EVENING DURING THE ABOVE PERIOD. MODELS IN GOOD AGREEMENT IN BRINGING AND UPPER LEVEL TROUGH INTO THE MISSISSIPPI VALLEY MONDAY NIGHT OR TUESDAY... AND HAVE INTRODUCED LOW CHANCE POPS FOR TUESDAY. AFTERNOON HIGHS 87 TO 92 FOR THE WEEKEND BEFORE FALLING TO MID 80S MONDAY AND LOWER 80S TUESDAY. MORNING LOWS MOSTLY 65 TO 70. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... AS OF 230 PM TUESDAY... SCATTERED SHOWERS MAINLY NEAR AND EAST OF HIGHWAY ONE...WITH PREFRONTAL SHOWERS IN THE NORTHWEST PIEDMONT HAVE POTENTIAL TO IMPACT ALL TAF SITES THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WITH SOME SEVERE DOWNBURST WIND POTENTIAL. THE AIR MASS CONTINUES UNSTABLE OVERNIGHT...BUT WITH LITTLE FORCING BELOW 15000 FEET. HOWEVER JET CROSSING TO OUR NORTH OVERNIGHT WILL PRODUCE DECENT DIVERGENCE AT LEAST INTO THE EARLY MORNING HOURS WEDNESDAY. HAVE SHOWN LITTLE CONVECTIVE POTENTIAL AROUND AND AFTER MIDNIGHT.. BUT MAY BE REDUCING CONVECTION SLIGHTLY EARLY IN THE EAST. EXPECT MOSTLY MVFR FOG AFTER MIDNIGHT. BACK DOOR FRONT AND DAMMING AIR MASS ON THE VIRGINIA BORDER NEAR SUNRISE...DROPPING SOUTH DURING THE MORNING HOURS...THOUGH PERHAPS NORTH OF FAYETTEVILLE THROUGH THE TAF PERIOD. AS THE DAMMING AREA EXPANDS...EXPECT A NORTHEAST BREEZE...IFR CEILINGS WITH MVFR RAIN A FEW HOURS AFTER SUNRISE... PERSISTING INTO THE AFTERNOON. DAMMING AIR MASS CONTINUES INTO THURSDAY EVENING...THOUGH THE DAMMING AIR MASS BEGINS TO MODIFY THURSDAY... WITH CEILINGS LIFTING TO MVFR BEFORE NOON AND VFR THURSDAY AFTERNOON. MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY...AND MORE ISOLATED SATURDAY AFTERNOON. SOME FOG OR STRATUS POSSIBLE AROUND AND BEFORE SUNRISE EACH MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...GIH
Hazardous weather outlook, Sep 9, 2:15 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 215 PM EDT TUE SEP 9 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-100115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 215 PM EDT TUE SEP 9 2008 ...SEVERE THUNDERSTORM WATCH 895 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN RALEIGH. VINCENT
In the hours before
Special weather statement, Sep 9, 2:45 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT TUE SEP 9 2008 NCZ011-027-028-041-042-043-077-078-084>086-088-089-092045- CUMBERLAND-EDGECOMBE-HALIFAX-HARNETT-HOKE-JOHNSTON-NASH-RICHMOND- SAMPSON-SCOTLAND-WAKE-WAYNE-WILSON- 245 PM EDT TUE SEP 9 2008 ...SCATTERED THUNDERSTORMS WILL BECOME STRONGER AND MORE NUMEROUS THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE EASTERN PIEDMONT...SANDHILLS AS WELL AS THE SOUTHERN AND CENTRAL COASTAL PLAIN WILL INTENSIFY AS THEY MOVE NORTHEAST. AT 245 PM A BROKEN LINE OF THUNDERSTORMS WAS DEVELOPING FROM NEAR ROCKY MOUNT OT JUST EAST OF RALEIGH TO LILLINGTON TO ROCKINGHAM. THE STRONGEST STORMS WILL MOVE ACROSS JOHNSTON...EASTERN WAKE...WILSON AND NASH COUNTIES THROUGH 430 PM. ANOTHER AREA OF STRONG THUNDERSTORMS WILL MOVE ACROSS THE SANDHILLS IN SCOTLAND...HOKE AND CUMBERLAND COUNTIES THROUGH 430 PM. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH SOME OF THESE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM. BLAES
Special weather statement, Sep 9, 3:15 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT TUE SEP 9 2008 NCZ021-022-038-039-092115- DAVIDSON-FORSYTH-GUILFORD-RANDOLPH- 315 PM EDT TUE SEP 9 2008 ...SCATTERED THUNDERSTORMS WILL BECOME STRONGER AND MOVE INTO THE TRIAD AREA FROM THE WEST THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS IREDELL AND DAVIE COUNTY WILL MOVE NORTHEAST AND EXPAND INTO THE TRIAD AREA THROUGH 600 PM. THE STRONGEST STORMS WILL MOVE INTO NORTHERN DAVIDSON AND FORSYTH COUNTIES THROUGH 530 PM. GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH SOME OF THESE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM. BLAES
Special weather statement, Sep 9, 3:53 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 353 PM EDT TUE SEP 9 2008 NCZ089-092100- SAMPSON- 353 PM EDT TUE SEP 9 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON COUNTY THROUGH 500 PM EDT... AT 353 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES NORTH OF GARLAND...OR ABOUT 9 MILES SOUTHWEST OF CLINTON...MOVING NORTHEAST AT 26 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CLINTON AROUND 410 PM EDT... TURKEY AROUND 425 PM EDT. GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VINCENT
Special weather statement, Sep 9, 4:34 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 434 PM EDT TUE SEP 9 2008 NCZ042-043-077-078-089-092130- HARNETT-JOHNSTON-SAMPSON-WAYNE-WILSON- 434 PM EDT TUE SEP 9 2008 ...SCATTERED THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING WILL AFFECT PORTIONS OF JOHNSTON AND WAYNE COUNTIES THROUGH 530 PM... AT 434 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM BENSON TO PRINCETON AND FROM GRANTHAM TO GOLDSBORO... MOVING EAST AT 30 MPH. THESE STORMS WILL AFFECT MUCH OF SOUTHERN JOHNSTON AND MOST OF WAYNE COUNTY BETWEEN 430 PM AND 530 PM. GUSTY WINDS OF 30 TO 40 MPH... VERY HEAVY RAIN... AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS. TAKE SHELTER INDOORS UNTIL THESE STORMS PASS. MOTORISTS SHOULD BE ALERT FOR MINOR FLOODING ESPECIALLY IN THE GOLDSBORO AREA. PWB
Special weather statement, Sep 9, 5:17 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 517 PM EDT TUE SEP 9 2008 NCZ074-075-084-092145- MONTGOMERY-MOORE-RICHMOND- 517 PM EDT TUE SEP 9 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND...MOORE AND MONTGOMERY COUNTIES THROUGH 545 PM EDT... AT 517 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ELLERBE...OR ABOUT 11 MILES NORTH OF ROCKINGHAM...MOVING NORTHEAST AT 16 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NORMAN...DERBY. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:34 PM EDT | Areal Flood Advisory | RAH | Richmond | 86 min |
| Sep 9, 3:22 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 41 min |
| Sep 9, 4:58 PM EDT | Areal Flood Advisory | RAH | Wayne | 3 hr |
| Sep 9, 6:19 PM EDT | Areal Flood Advisory | RAH | Johnston, Wake | 59 min |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.